Alert archive / Pennsylvania / Flash Flood Watches in 2016
Flash Flood Watch 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood watch at Jun 16, 2016, 3:55 PM EDT for 14 counties in Pennsylvania; 5 counties in Ohio; 8 counties in West Virginia. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2016, 3:55 PM EDT (19:55 UTC)
- Expired
- Jun 17, 2016, 2:52 AM EDT
- In force
- 11 hr
- Issued by
- NWS Pittsburgh, PA
- Flood severity
- None
All 27 counties
Belmont County, OH, Carroll County, OH, Columbiana County, OH, Harrison County, OH, Jefferson County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Monongalia County, WV, Ohio County, WV, Preston County, WV, Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 14 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 7.9 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 645 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
099 WGUS61 KPBZ 161955 FFAPBZ URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PITTSBURGH PA 355 PM EDT THU JUN 16 2016 MDZ001-OHZ040-041-049-050-059-PAZ007>009-013>016-020>023-029-031- 073>076-WVZ001>004-021-509>514-170400- /O.NEW.KPBZ.FF.A.0002.160616T1955Z-160617T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GARRETT-CARROLL-COLUMBIANA-HARRISON-JEFFERSON-BELMONT-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-MARION- MONONGALIA-RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON- PRESTON-EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- INCLUDING THE CITIES OF...MOUNTAIN LAKE PARK...OAKLAND MD... GRANTSVILLE...CARROLLTON...MALVERN...EAST LIVERPOOL...SALEM... COLUMBIANA...CADIZ...STEUBENVILLE...MARTINS FERRY... ST. CLAIRSVILLE...SHARON...HERMITAGE...GROVE CITY...OIL CITY... FRANKLIN...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER... CLARION...PUNXSUTAWNEY...BROOKVILLE...ALIQUIPPA...BEAVER FALLS... AMBRIDGE...MONACA...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...INDIANA...WASHINGTON...CANONSBURG...WAYNESBURG... MURRYSVILLE...GREENSBURG...NEW KENSINGTON...LIGONIER...DONEGAL... UNIONTOWN...CHAMPION...OHIOPYLE...WEIRTON...FOLLANSBEE... WELLSBURG...WHEELING...MOUNDSVILLE...FAIRMONT...MORGANTOWN... COOPERS ROCK...KINGWOOD...BRUCETON MILLS...TERRA ALTA... ROWLESBURG...HAZELTON...PARSONS...HENDRICKS...SAINT GEORGE... DAVIS...THOMAS...CANAAN VALLEY 355 PM EDT THU JUN 16 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...PENNSYLVANIA AND WEST VIRGINIA. * THROUGH FRIDAY MORNING * SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED WITH VERY HEAVY RAIN IN EACH ROUND. HEAVY RAIN HAS ALREADY IMPACTED MUCH OF THE AREA OVER THE PAST 24 HOURS...AND OVER THREE INCHES OF RAINFALL WILL BE LOCALLY POSSIBLE IN THE WATCH AREA THIS EVENING. * URBAN AREAS WILL BE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING THROUGH THE EVENING RUSH HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
3 follow-up statements
468 WGUS61 KPBZ 170109 FFAPBZ FLOOD WATCH NATIONAL WEATHER SERVICE PITTSBURGH PA 909 PM EDT THU JUN 16 2016 MDZ001-OHZ040-041-049-050-059-PAZ007>009-013>016-020>023-029-031- 073>076-WVZ001>004-021-509>514-170915- /O.CON.KPBZ.FF.A.0002.000000T0000Z-160617T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GARRETT-CARROLL-COLUMBIANA-HARRISON-JEFFERSON-BELMONT-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-MARION- MONONGALIA-RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON- PRESTON-EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- INCLUDING THE CITIES OF...MOUNTAIN LAKE PARK...OAKLAND MD... GRANTSVILLE...CARROLLTON...MALVERN...EAST LIVERPOOL...SALEM... COLUMBIANA...CADIZ...STEUBENVILLE...MARTINS FERRY... ST. CLAIRSVILLE...SHARON...HERMITAGE...GROVE CITY...OIL CITY... FRANKLIN...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER... CLARION...PUNXSUTAWNEY...BROOKVILLE...ALIQUIPPA...BEAVER FALLS... AMBRIDGE...MONACA...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...INDIANA...WASHINGTON...CANONSBURG...WAYNESBURG... MURRYSVILLE...GREENSBURG...NEW KENSINGTON...LIGONIER...DONEGAL... UNIONTOWN...CHAMPION...OHIOPYLE...WEIRTON...FOLLANSBEE... WELLSBURG...WHEELING...MOUNDSVILLE...FAIRMONT...MORGANTOWN... COOPERS ROCK...KINGWOOD...BRUCETON MILLS...TERRA ALTA... ROWLESBURG...HAZELTON...PARSONS...HENDRICKS...SAINT GEORGE... DAVIS...THOMAS...CANAAN VALLEY 909 PM EDT THU JUN 16 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO... PENNSYLVANIA AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN WESTERN MARYLAND...GARRETT. IN EAST CENTRAL OHIO... BELMONT...CARROLL...COLUMBIANA...HARRISON AND JEFFERSON. IN PENNSYLVANIA...ALLEGHENY...ARMSTRONG...BEAVER...BUTLER... CLARION...FAYETTE...FAYETTE RIDGES...FOREST...GREENE... INDIANA...JEFFERSON...LAWRENCE...MERCER...VENANGO... WASHINGTON...WESTMORELAND AND WESTMORELAND RIDGES. IN WEST VIRGINIA...BROOKE...EASTERN PRESTON...EASTERN TUCKER... HANCOCK...MARION...MARSHALL...MONONGALIA...OHIO...PRESTON... RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON AND WESTERN TUCKER. * UNTIL 8 AM EDT FRIDAY * THUNDERSTORMS WILL CONTINUE IN MANY LOCATIONS OVERNIGHT. HEAVY RAIN HAS ALREADY IMPACTED MUCH OF THE AREA OVER THE PAST 24 HOURS...AND OVER THREE INCHES OF RAINFALL WILL BE LOCALLY POSSIBLE IN THE WATCH AREA THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
870 WGUS61 KPBZ 170403 FFAPBZ FLOOD WATCH NATIONAL WEATHER SERVICE PITTSBURGH PA 1203 AM EDT FRI JUN 17 2016 OHZ041-PAZ007>009-013>016-020-022-023-170515- /O.CAN.KPBZ.FF.A.0002.000000T0000Z-160617T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON-BEAVER-ARMSTRONG-INDIANA- INCLUDING THE CITIES OF...EAST LIVERPOOL...SALEM...COLUMBIANA... SHARON...HERMITAGE...GROVE CITY...OIL CITY...FRANKLIN... TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...CLARION... PUNXSUTAWNEY...BROOKVILLE...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...KITTANNING...FORD CITY...INDIANA 1203 AM EDT FRI JUN 17 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL OHIO AND PENNSYLVANIA HAS BEEN CANCELLED. THE THREAT OF RAPID HEAVY RAINFALL AND FLASH FLOODING HAS ENDED FOR THESE AREAS. $$ MDZ001-OHZ040-049-050-059-PAZ021-029-031-073>076-WVZ001>004-021- 509>514-171200- /O.CON.KPBZ.FF.A.0002.000000T0000Z-160617T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GARRETT-CARROLL-HARRISON-JEFFERSON-BELMONT-ALLEGHENY-WASHINGTON- GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES- HANCOCK-BROOKE-OHIO-MARSHALL-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- INCLUDING THE CITIES OF...MOUNTAIN LAKE PARK...OAKLAND MD... GRANTSVILLE...CARROLLTON...MALVERN...CADIZ...STEUBENVILLE... MARTINS FERRY...ST. CLAIRSVILLE...PITTSBURGH METRO AREA... WASHINGTON...CANONSBURG...WAYNESBURG...MURRYSVILLE...GREENSBURG... NEW KENSINGTON...LIGONIER...DONEGAL...UNIONTOWN...CHAMPION... OHIOPYLE...WEIRTON...FOLLANSBEE...WELLSBURG...WHEELING... MOUNDSVILLE...FAIRMONT...MORGANTOWN...COOPERS ROCK...KINGWOOD... BRUCETON MILLS...TERRA ALTA...ROWLESBURG...HAZELTON...PARSONS... HENDRICKS...SAINT GEORGE...DAVIS...THOMAS...CANAAN VALLEY 1203 AM EDT FRI JUN 17 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA AND WEST VIRGINIA. * UNTIL 8 AM EDT THIS MORNING * SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE IN MANY LOCATIONS OVERNIGHT. HEAVY RAIN HAS ALREADY IMPACTED MUCH OF THE AREA OVER THE PAST 24 HOURS...AND ANOTHER INCH IS POSSIBLE OVER THE WATCH AREA TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
468 WGUS61 KPBZ 170652 FFAPBZ FLOOD WATCH NATIONAL WEATHER SERVICE PITTSBURGH PA 252 AM EDT FRI JUN 17 2016 MDZ001-OHZ040-049-050-059-PAZ021-029-031-073>076-WVZ001>004-021- 509>514-170800- /O.CAN.KPBZ.FF.A.0002.000000T0000Z-160617T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GARRETT-CARROLL-HARRISON-JEFFERSON-BELMONT-ALLEGHENY-WASHINGTON- GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES- HANCOCK-BROOKE-OHIO-MARSHALL-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- INCLUDING THE CITIES OF...MOUNTAIN LAKE PARK...OAKLAND MD... GRANTSVILLE...CARROLLTON...MALVERN...CADIZ...STEUBENVILLE... MARTINS FERRY...ST. CLAIRSVILLE...PITTSBURGH METRO AREA... WASHINGTON...CANONSBURG...WAYNESBURG...MURRYSVILLE...GREENSBURG... NEW KENSINGTON...LIGONIER...DONEGAL...UNIONTOWN...CHAMPION... OHIOPYLE...WEIRTON...FOLLANSBEE...WELLSBURG...WHEELING... MOUNDSVILLE...FAIRMONT...MORGANTOWN...COOPERS ROCK...KINGWOOD... BRUCETON MILLS...TERRA ALTA...ROWLESBURG...HAZELTON...PARSONS... HENDRICKS...SAINT GEORGE...DAVIS...THOMAS...CANAAN VALLEY 252 AM EDT FRI JUN 17 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA AND WEST VIRGINIA HAS BEEN CANCELLED. THE THREAT OF TORRENTIAL RAINFALL AND FLASH FLOODING HAS ENDED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood watch went out at Jun 16, 1:48 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 16, 1:48 PM EDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 148 PM EDT THU JUN 16 2016 .SYNOPSIS... Crossing low pressure will bring showers and thunderstorms to the Upper Ohio Valley Region today. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Aside from storm current near Morgantown, most of the morning activity has moved east. We received numerous hail reports in eastern Ohio and the northern West Virginia panhandle, and wind damage reports along and north of I-80. Passage of the line has left some relatively more stable air in its wake, which complicates the forecast for afternoon/evening convection. Storms are already starting to fire just west of Cleveland. Still expect some recovery in the airmass sufficient to support another round of storms after 19Z or so ahead of approaching low pressure, with the full spectrum of threats still possible. Flooding will also be a threat especially in recently rained-on areas, and this particular threat will continue well into the night with ideal warm-rain process conditions. Activity will begin to die down after 06Z or so with loss of instability and the passage of the low. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... Building high pressure will improve conditions rapidly behind the exiting low. Expect Friday and Saturday temperatures near the average with more comfortable humidity levels as per lower dewpoints. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... That high is progged to maintain dry and seasonal weather into early next week. Northeast flow in the boundary layer may initially limit temperatures to near, or a few degrees above the averages, but rising heights aloft are signaling a rapid moderation with temperatures for the period expected about 5 to 10 degrees above the near 80 average. As mid week approaches, the models indicate frontal encroachment, with passage currently slated for Tuesday. Rain chances have been increased, and the temperature prognosis eased for that eventually. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Rounds of thunderstorms are expected over the next 9-12 hours as low pressure approaches and crosses in an unstable atmosphere. Tried to give 2 hour TEMPO windows in TAFs to time best threat, but expect IFR or even LIFR impacts from storms are possible at any time into this evening. Strong wind gusts are likely and will attempt to amend with details as the threat develops. Activity will begin to die down after 06Z, although low clouds and fog of at least MVFR intensity are expected overnight until past sunrise on Friday. VFR conditions are expected to be reestablished by midday. .OUTLOOK /FRIDAY THROUGH MONDAY/... VFR conditions are expected through the weekend. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jun 16, 2:01 PM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 201 PM EDT THU JUN 16 2016 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007-013-014-020>023-029- 031-073>076-WVZ001>004-012-021-509>514-171815- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-LAWRENCE-BUTLER- BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 201 PM EDT THU JUN 16 2016 ...SEVERE THUNDERSTORM WATCH 261 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ALSO...HEAVY RAINFALL MAY SPAWN LOCALIZED FLOODING OF POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ008-009-015-016-171815- VENANGO-FOREST-CLARION-JEFFERSON- 201 PM EDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY WITH DAMAGING WIND GUSTS AS THE PRIMARY HAZARD. HEAVY RAINFALL MAY SPAWN LOCALIZED FLOODING OF POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 16, 12:17 PM EDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1217 PM EDT THU JUN 16 2016
MDZ001-WVZ509>513-161700-
GARRETT-EASTERN PRESTON-PRESTON-RIDGES OF EASTERN MONONGALIA AND
NORTHWESTERN PRESTON-MONONGALIA-WESTERN TUCKER-
1217 PM EDT THU JUN 16 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN GARRETT...
NORTH CENTRAL TUCKER...PRESTON AND SOUTHEASTERN MONONGALIA
COUNTIES...
AT 1217 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 10 MILES NORTH OF KINGWOOD TO NEAR
MORGANTOWN. MOVEMENT WAS SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
KINGWOOD...MOUNTAIN LAKE PARK...OAKLAND...TERRA ALTA...ROWLESBURG...
BAYARD...LOCH LYNN HEIGHTS...DEER PARK...NEWBURG...BROOKHAVEN...
REEDSVILLE...MASONTOWN...ALBRIGHT...TUNNELTON...HANNAHSVILLE...
CATHEDRAL STATE PARK...GORMAN...ISRAEL...SILVER LAKE AND HUTTON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 68 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 2...NEAR
MILE MARKER 23...AND BETWEEN MILE MARKERS 25 AND 27.
INTERSTATE 79 IN WEST VIRGINIA BETWEEN MILE MARKERS 143 AND 149.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3938 7990 3943 7989 3949 8001 3956 8010
3967 7958 3942 7913 3941 7914 3942 7916
3939 7916 3940 7918 3936 7922 3936 7926
3934 7925 3930 7929 3930 7933 3920 7947
3920 7949 3922 7951 3915 7960
TIME...MOT...LOC 1617Z 309DEG 26KT 3962 7961 3954 7997
TAXLocal storm report, Jun 16, 12:25 PM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1225 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 AM TSTM WND DMG 3 N NEW LEBANON 41.45N 80.07W
06/16/2016 MERCER PA DEPT OF HIGHWAYS
TREES BLOCKING ROADWAY ALONG RTE 173 BETWEEN
NEW LEBANON AND SUNOL ROAD IN FRENCH CREEK
TWP.
&&
JDSpecial weather statement, Jun 16, 12:42 PM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1242 PM EDT THU JUN 16 2016 PAZ014-020-021-161715- BUTLER-ALLEGHENY-BEAVER- 1242 PM EDT THU JUN 16 2016 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BEAVER... SOUTHWESTERN BUTLER AND NORTH CENTRAL ALLEGHENY COUNTIES... AT 1242 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ECONOMY...OR NEAR MONACA...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MCCANDLESS TOWNSHIP...CRANBERRY...FRANKLIN PARK...MONACA... HAMPTON TOWNSHIP...ECONOMY...WEXFORD...BADEN...SEVEN FIELDS... GIBSONIA...MARS...CONWAY...FREEDOM...BRADFORDWOODS... EAST ROCHESTER...VALENCIA...CALLERY...PINE TOWNSHIP AND WARRENDALE. THIS INCLUDES THE FOLLOWING HIGHWAYS... PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 21 AND 40. INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 74 AND 82. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4066 8027 4075 8027 4075 7991 4057 7992 TIME...MOT...LOC 1642Z 278DEG 22KT 4069 8020 TAX
Local storm report, Jun 16, 12:44 PM EDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1244 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 AM TSTM WND DMG 1 SW GREENVILLE EAST 41.39N 80.37W
06/16/2016 MERCER PA EMERGENCY MNGR
TREE AND UTILITY POLE DOWN ON MERCER ROAD.
&&
JDSpecial weather statement, Jun 16, 1:02 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
102 PM EDT THU JUN 16 2016
PAZ014-021-022-073-161745-
WESTMORELAND-BUTLER-ALLEGHENY-ARMSTRONG-
102 PM EDT THU JUN 16 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
ARMSTRONG...SOUTHEASTERN BUTLER...NORTHEASTERN ALLEGHENY AND
NORTHWESTERN WESTMORELAND COUNTIES...
AT 101 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM EVANS CITY TO GIBSONIA TO SHARPSBURG.
MOVEMENT WAS EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PITTSBURGH...PENN HILLS...VANDERGRIFT...KITTANNING...APOLLO...
SHALER TOWNSHIP...PLUM...MURRYSVILLE...HAMPTON TOWNSHIP...
NEW KENSINGTON...LOWER BURRELL...HARRISON TOWNSHIP...
O'HARA TOWNSHIP...OAKMONT...FOX CHAPEL...ARNOLD...TARENTUM...
NATRONA HEIGHTS...MILLVALE AND ETNA.
THIS INCLUDES PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 36 AND 54.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4047 7997 4062 7999 4076 8007 4091 7959
4069 7943 4055 7943 4052 7946 4048 7945
4049 7944 4049 7943 4047 7943
TIME...MOT...LOC 1701Z 259DEG 29KT 4076 8003 4063 7995 4049 7994
TAXLocal storm report, Jun 16, 3:22 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
322 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 5 NNW WELLSVILLE 40.67N 80.69W
06/16/2016 COLUMBIANA OH 911 CALL CENTER
TREE DOWN ON OSBOURNE RD
&&
EVENT NUMBER PBZ1601595
XXThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 9:26 PM EDT | Special Weather Statement | PBZ | Westmoreland | 34 min |
| Jun 15, 9:27 PM EDT | Special Weather Statement | PBZ | Indiana | 48 min |
| Jun 15, 9:32 PM EDT | Areal Flood Advisory | PBZ | Fayette, Greene | 3 hr |
| Jun 16, 2:36 AM EDT | Special Weather Statement | PBZ | Indiana | 84 min |
| Jun 16, 8:53 AM EDT | Special Weather Statement | PBZ | Mercer, Venango | 67 min |
| Jun 16, 9:45 AM EDT | Special Weather Statement | PBZ | Venango | 60 min |
| Jun 16, 9:56 AM EDT | Special Weather Statement | PBZ | Armstrong, Butler, Clarion | 49 min |
| Jun 16, 10:13 AM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 62 min |
| Jun 16, 10:24 AM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Forest, Jefferson, Venango | 66 min |
| Jun 16, 10:41 AM EDT | Special Weather Statement | PBZ | Indiana | 34 min |
| Jun 16, 10:56 AM EDT | Special Weather Statement | PBZ | Greene | 49 min |
| Jun 16, 11:02 AM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Jefferson | 28 min |
| Jun 16, 11:04 AM EDT | Special Weather Statement | PBZ | Westmoreland | 26 min |
| Jun 16, 11:38 AM EDT | Areal Flood Advisory | PBZ | Armstrong, Clarion, Forest, Venango | 2 hr |
| Jun 16, 11:42 AM EDT | Severe Thunderstorm Warning | PBZ | Greene | 30 min |
| Jun 16, 12:14 PM EDT | Special Weather Statement | PBZ | Allegheny | 46 min |
| Jun 16, 12:42 PM EDT | Special Weather Statement | PBZ | Beaver | 33 min |
| Jun 16, 1:02 PM EDT | Special Weather Statement | PBZ | Armstrong | 43 min |
| Jun 16, 3:07 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 38 min |
| Jun 16, 3:23 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence | 52 min |
| Jun 16, 3:32 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Washington, Westmoreland | 3 hr |
| Jun 16, 3:34 PM EDT | Areal Flood Advisory | PBZ | Beaver | 3 hr |
| Jun 16, 3:43 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 62 min |
| Jun 16, 3:49 PM EDT | Flash Flood Warning | PBZ | Allegheny, Westmoreland | 3 hr |
| Jun 16, 3:57 PM EDT | Flash Flood Warning | PBZ | Allegheny, Beaver, Washington | 4 hr |
| Jun 16, 4:12 PM EDT | Flash Flood Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 3 hr |
| Jun 16, 4:16 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington, Westmoreland | 44 min |
| Jun 16, 4:28 PM EDT | Flash Flood Warning | PBZ | Fayette, Greene, Washington | 4 hr |
| Jun 16, 4:40 PM EDT | Flash Flood Warning | PBZ | Fayette, Westmoreland | 4 hr |
| Jun 16, 4:43 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 62 min |
| Jun 16, 4:51 PM EDT | Tornado Warning | PBZ | Fayette | 24 min |
| Jun 16, 5:09 PM EDT | Areal Flood Advisory | PBZ | Fayette | 3 hr |
| Jun 16, 5:27 PM EDT | Areal Flood Advisory | PBZ | Westmoreland | 2 hr |
| Jun 16, 6:15 PM EDT | Flash Flood Warning | PBZ | Clarion, Venango | 6 hr |
| Jun 16, 6:49 PM EDT | Special Weather Statement | PBZ | Clarion | 86 min |
| Jun 16, 7:59 PM EDT | Flash Flood Warning | PBZ | Clarion, Forest, Venango | 3 hr |
| Jun 16, 8:25 AM EDT | Special Weather Statement | PBZ | Carroll, Columbiana, Harrison, Jefferson, Tuscarawas | 65 min |
| Jun 16, 8:40 AM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana, Harrison, Jefferson, Tuscarawas | 35 min |
| Jun 16, 8:45 AM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Harrison, Tuscarawas | 45 min |
| Jun 16, 9:27 AM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Carroll, Harrison, Jefferson | 48 min |
| Jun 16, 2:23 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana, Tuscarawas | 67 min |
| Jun 16, 2:29 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana | 46 min |
| Jun 16, 4:19 PM EDT | Areal Flood Advisory | PBZ | Jefferson | 3 hr |
| Jun 16, 11:12 AM EDT | Special Weather Statement | PBZ | Marion, Monongalia | 48 min |
| Jun 16, 11:30 AM EDT | Special Weather Statement | PBZ | Monongalia | 45 min |
| Jun 16, 12:17 PM EDT | Special Weather Statement | PBZ | Preston | 43 min |
| Jun 16, 4:47 PM EDT | Tornado Warning | PBZ | Monongalia, Preston | 28 min |
| Jun 16, 5:43 PM EDT | Areal Flood Advisory | PBZ | Preston | 3 hr |
| Jun 16, 5:56 PM EDT | Severe Thunderstorm Warning | PBZ | Preston, Tucker | 34 min |
| Jun 16, 5:44 PM EDT | Severe Thunderstorm Warning | PBZ | Garrett | 31 min |
Nearby
Flash Flood Watches in Pennsylvania, 2016Flash Flood Watches in West Virginia, 2016Flash Flood Watches in Ohio, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.